Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 7, NWS Austin/San Antonio, TX

May 6, 2025Blanco County, Burnet County, Llano County, Texas

NWS Austin/San Antonio, TX issued this tornado warning at May 6, 2025, 7:50 AM CDT for Blanco County, Burnet County, Llano County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2025, 7:50 AM CDT (12:50 UTC)
Expired
May 6, 2025, 8:30 AM CDT
In force
40 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Blanco County, TX, Burnet County, TX, Llano County, TX

The radar

The Austin/San Antonio radar (KEWX), 88 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 3:31 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 0.8 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3150 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
1.8
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted.

837 
WFUS54 KEWX 061250
TOREWX
TXC031-053-299-061330-
/O.NEW.KEWX.TO.W.0007.250506T1250Z-250506T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Austin/San Antonio TX
750 AM CDT Tue May 6 2025

The National Weather Service in Austin San Antonio has issued a

* Tornado Warning for...
  Northern Blanco County in south central Texas...
  Southeastern Llano County in south central Texas...
  Southwestern Burnet County in south central Texas...

* Until 830 AM CDT.

* At 749 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Rocky Creek, or 14 miles southwest of Round
  Mountain, moving northeast at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Sandy around 755 AM CDT.
  Round Mountain around 810 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Cottonwood Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3064 9832 3044 9812 3017 9855 3021 9859
      3040 9859
TIME...MOT...LOC 1249Z 229DEG 23KT 3030 9856 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Runyen
2 follow-up statements
071 
WWUS54 KEWX 061301
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
801 AM CDT Tue May 6 2025

TXC031-053-299-061330-
/O.CON.KEWX.TO.W.0007.000000T0000Z-250506T1330Z/
Blanco TX-Llano TX-Burnet TX-
801 AM CDT Tue May 6 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR NORTHERN
BLANCO...SOUTHEASTERN LLANO AND SOUTHWESTERN BURNET COUNTIES...

At 801 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Sandy, or 8 miles southwest of Round Mountain,
moving northeast at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Round Mountain around 805 AM CDT.
  Marble Falls and Horseshoe Bay around 825 AM CDT.
  Meadowlakes around 830 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Cottonwood Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3064 9832 3044 9812 3027 9851 3040 9859
TIME...MOT...LOC 1301Z 230DEG 26KT 3036 9847 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Runyen
807 
WWUS54 KEWX 061316
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
816 AM CDT Tue May 6 2025

TXC031-053-299-061330-
/O.CON.KEWX.TO.W.0007.000000T0000Z-250506T1330Z/
Blanco TX-Llano TX-Burnet TX-
816 AM CDT Tue May 6 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
NORTHEASTERN BLANCO...SOUTHEASTERN LLANO AND SOUTHWESTERN BURNET
COUNTIES...

At 816 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Round Mountain, moving northeast at 25 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Round Mountain around 820 AM CDT.
  Marble Falls and Horseshoe Bay around 825 AM CDT.
  Meadowlakes around 835 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Cottonwood Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3064 9832 3044 9812 3035 9838 3047 9849
TIME...MOT...LOC 1316Z 229DEG 23KT 3042 9838 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Runyen

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this tornado warning went out at May 6, 5:56 AM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, May 6, 5:56 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
556 AM CDT Tue May 6 2025

...New UPDATE, AVIATION...

.UPDATE...
Issued at 555 AM CDT Tue May 6 2025

Have added most of the counties in Tornado Watch 229 into Severe
Thunderstorm Watch 230. However, cancelled the Val Verde part and
added Medina and Kendall to the watch. Severe Watch goes through 15Z
or 10 AM CDT.

&&

.SHORT TERM...
(Today through Wednesday)
Issued at 134 AM CDT Tue May 6 2025

Key message:

- Rounds of strong to severe storms and heavy rains expected

An upper level low moves from New Mexico this morning out over the
central plains tonight and Wednesday. A strong shortwave moves over
our area today as a Pacific front moves across our area to around
the I-35 corridor. Showers and thunderstorms from western Texas and
Serranias del Burro are forming into clusters with high chances they
will move across our area early this morning. They should wane
around midday, then redevelop mainly east of I-35 with heating this
afternoon into early evening as the shortwave passes overhead and
the front moves east of the I-35 corridor. Strong instability, deep
layer shear and helicity, as well as steep mid level lapse rates are
ongoing and will continue through the day. As a result, strong to
severe storms are expected with both rounds of convection. Large to
very large hail and damaging wind gusts are the main threats with
isolated tornadoes possible. SPC has levels 1 to 3 of 5 risks for
severe storms. There is also a threat for heavy rains and flooding.
PWs are well above seasonal averages and there is a potential of
rains moving or stalling over the same areas for a period of time.
WPC has levels 1 to 2 of 4 risks for excessive rainfall for today.
The front stalls as the strong shortwave moves away front the area
this evening. Showers and thunderstorms will again wane later this
evening.

A weaker upper level shortwave moves over area late tonight and
Wednesday to develop scattered showers and thunderstorms over most
of our area. The convective parameters are slightly less impressive
than those ongoing keeping a possibility of strong to severe storms.
Large hail and damaging winds the main threats. Locally heavy rains
are also possible where the potential for rains to move over the
same areas for a period of time. SPC has level 1 of 5 risk for
severe storms and WPC has level 1 of 4 risk for excessive rainfall
for Wednesday.

Nearly seasonal temperatures are expected today through Wednesday.
Minimum humidities across the Rio Grande Plains and Edwards Plateau
fall into the teens and 20s each afternoon. However, fire weather
issues are not expected due to wetting rains prior to the frontal
passage and light winds of less than 10 mph after its passage.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 134 AM CDT Tue May 6 2025

Key Messages:

- Locally heavy rain possible Thursday over the Coastal Plains.

- Low to medium chance (30 to 50%) for showers and thunderstorms
late Thursday into Friday along the Rio Grande.

A quasi stationary frontal boundary will remain in place along the
Texas coast Wednesday night, keeping moist air draped along the
Coastal Plains and over South Texas before the front slowly pushes
offshore Thursday. While wind directions aloft will tend to support a
shallower moist layer with more stable air, enough moisture may be
available to support locally heavy rainfall over the Coastal Plains
Wednesday night into Thursday. The latest guidance has tended to
place the frontal boundary and heaviest corridor of frontal rains
just beyond our county warning area, but minor shifts westward could
implicate our southeasternmost counties, including Lavaca and DeWitt.

While models have had some difficulty handling the current upper
level pattern over CONUS, by Thursday a western lobe of PV should
reach the Central US. This favors a shortwave approaching our area
sometime Thursday, and models generally show a weak shortwave
tracking across South Central Texas late Thursday into Friday. While
this disturbance will encounter an airmass slightly more stable than
what we've seen heading into the week, interaction with mountainous
terrain over Mexico may support the development of isolated showers
and thunderstorms Thursday evening into Friday morning. Odds are
highest over the Rio Grande Plains, with rain chances are about 30
to 50 percent for that timeframe.

Once Thursday passes, the active subtropical jet stream will push
south of our area, resulting in a drying northwesterly flow in the
mid-level and zonal flow aloft. Additionally, current ensemble
solutions show the aforementioned lobe of vorticity stalling out
over the Gulf states through the weekend into next week. This will
favor a dry continental airmass and temperatures around to a few
degrees below climatological norms (highs in the upper 70s to mid
80s with lows in the 50s to low 60s for most). Given the slow moving
upper air pattern, gradual airmass modification should allow for a
warmup entering next week.

&&

.AVIATION...
(12Z TAFS)
Issued at 555 AM CDT Tue May 6 2025

SHRA/TSRA are developing over South Central Texas and the Hill
Country. These will continue to track to the east and northeast this
morning into afternoon. Have maintained SHRA at the I-35 sites with
TEMPOs TSRA 12Z-16Z. Some TSRA could linger at KAUS through early
afternoon. LIFR/IFR CIGs with brief reductions in VSBYs at the I-35
sites this morning will lift to VFR late morning to early afternoon.
MVFR CIGs at KDRT lift to VFR by 14Z. Winds at KDRT, gusty
southeasterly shift to light northwesterly around 14Z. Winds at the
I-35 sites, easterly around 10 KTs shift to southerly this morning,
then westerly in the afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              85  65  86  67 /  80  10  30  10
Austin Bergstrom Intl Airport  86  64  86  65 /  80  10  30  10
New Braunfels Muni Airport     88  65  87  66 /  70  10  30  10
Burnet Muni Airport            84  61  85  64 /  90   0  20  10
Del Rio Intl Airport           92  64  94  69 /  10  10  10  30
Georgetown Muni Airport        84  62  84  64 /  90   0  20  10
Hondo Muni Airport             90  62  89  66 /  50  10  30  10
San Marcos Muni Airport        87  65  86  66 /  80  10  30  10
La Grange - Fayette Regional   83  68  85  67 /  80  20  40  10
San Antonio Intl Airport       89  67  87  68 /  60  10  30  10
Stinson Muni Airport           91  68  88  69 /  50  10  30  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...04
Long-Term...Tran
Aviation...04

In the hours before

Special weather statement, May 6, 5:45 AM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
545 AM CDT Tue May 6 2025

TXZ186>188-061130-
Gillespie TX-Kerr TX-Bandera TX-
545 AM CDT Tue May 6 2025

...A strong thunderstorm will impact portions of northwestern
Bandera, central Kerr and southwestern Gillespie Counties through 630
AM CDT...

At 545 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Medina, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Medina, Kerrville, Fredericksburg, Ingram, Hunt, Tivydale,
Kerrville-Schreiner Park, Waltonia, and Harper.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
south central Texas.

&&

LAT...LON 3024 9881 2974 9931 2985 9950 3028 9931
TIME...MOT...LOC 1045Z 213DEG 31KT 2987 9934

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 12:07 AM CDTSpecial Weather StatementEWXTerrell23 min
May 6, 5:45 AM CDTSpecial Weather StatementEWXKerr45 min
May 6, 5:58 AM CDTSevere Thunderstorm WarningEWXBandera, Gillespie, Kerr62 min
May 6, 6:52 AM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Kendall68 min
May 6, 7:13 AM CDTTornado WarningEWXBlanco, Gillespie47 min
May 6, 8:20 AM CDTSpecial Weather StatementEWXEdwards40 min
May 6, 8:25 AM CDTSevere Thunderstorm Warning Considerable damage threatEWXBlanco, Burnet, Travis, Williamson50 min
May 6, 8:43 AM CDTSpecial Weather StatementEWXKinney47 min
May 6, 9:08 AM CDTSevere Thunderstorm WarningEWXTravis, Williamson52 min
May 6, 9:34 AM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Kendall41 min
May 6, 9:38 AM CDTSpecial Weather StatementEWXReal52 min
May 6, 10:02 AM CDTAreal Flood AdvisoryEWXWilliamson3 hr
May 6, 10:06 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Gillespie, Hays, Llano, Travis3 hr
May 6, 10:10 AM CDTSpecial Weather StatementEWXBlanco50 min
May 6, 10:24 AM CDTSpecial Weather StatementEWXGillespie, Kerr51 min
May 6, 10:39 AM CDTSpecial Weather StatementEWXWilliamson51 min
May 6, 10:57 AM CDTSpecial Weather StatementEWXBandera, Medina48 min
May 6, 11:11 AM CDTSpecial Weather StatementEWXZavala49 min
May 6, 11:12 AM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
May 6, 11:17 AM CDTSpecial Weather StatementEWXWilliamson43 min
May 6, 11:17 AM CDTSevere Thunderstorm WarningEWXFrio, Uvalde, Zavala43 min
May 6, 11:29 AM CDTFlash Flood Warning Considerable damage threatEWXTravis, Williamson3 hr
May 6, 11:43 AM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Gillespie, Hays, Kendall, Travis16 min
May 6, 11:56 AM CDTSevere Thunderstorm WarningEWXFrio, Medina, Uvalde, Zavala18 min
May 6, 12:01 PM CDTSpecial Weather StatementEWXWilliamson29 min
May 6, 12:04 PM CDTSevere Thunderstorm WarningEWXWilliamson26 min
May 6, 12:14 PM CDTAreal Flood AdvisoryEWXWilliamson3 hr
May 6, 12:37 PM CDTSevere Thunderstorm WarningEWXBexar, Medina38 min
May 6, 12:42 PM CDTSpecial Weather StatementEWXLee48 min
May 6, 1:12 PM CDTSpecial Weather StatementEWXBexar48 min
May 6, 1:30 PM CDTSpecial Weather StatementEWXLee30 min
May 6, 2:04 PM CDTFlash Flood Warning Considerable damage threatEWXLee, Williamson3 hr
May 6, 3:01 PM CDTSpecial Weather StatementEWXFayette44 min
May 6, 3:09 PM CDTSpecial Weather StatementEWXGonzales66 min
May 6, 3:29 PM CDTSevere Thunderstorm WarningEWXGonzales, Lavaca61 min
May 6, 3:48 PM CDTSpecial Weather StatementEWXFayette57 min
May 6, 4:01 PM CDTSevere Thunderstorm WarningEWXFayette59 min
May 6, 4:10 PM CDTSpecial Weather StatementEWXGonzales50 min
May 6, 4:19 PM CDTSevere Thunderstorm WarningEWXFayette, Gonzales, Lavaca56 min
May 6, 5:10 PM CDTSevere Thunderstorm WarningEWXFayette, Lavaca21 min
May 6, 5:20 PM CDTSpecial Weather StatementEWXGonzales40 min
May 6, 5:58 PM CDTSpecial Weather StatementEWXDeWitt, Lavaca77 min
May 6, 6:49 PM CDTSpecial Weather StatementEWXKarnes41 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.